I forget the dose but did take it briefly several years ago. It's a sleeper for me...
The antiepleptic class is often tried for anxiety as it works on the same brain chemical, GABA, as the benzodiazepines, BUT, in a different way.
Who, and why do they Rx it for you?
A neurologist said I was having mini seizures and migraines and this med would also help with the anxiety. I personally think the whole thing is panic/anxiety because all my test are normal. I haven;t been able to find anything that says this med is for panic and wanted to see if anybody else had heard of it. What were you on it for?
Oh; Someone gave it to me years ago to try as an off label use for anxiety. I think it actually made the anxiety worse as I felt really spacey and disorientated. One should feel in control for best anxiety relief.
A neurologist? Did they give you an EEG?
Russ ( Anxious, as just yelled at a debt collector to stop harrassing me. He was yelling back at the same time and I thought we were on Bill O'Reilly. : )
Yes! I have taken depakote and it was wonderful for me! I was having terrible anxiety and terrible headaches that wouldn't go away. My neurologist gave it to me and that incombo with my paxil gave me my life back...that pressure headache I was experiencing was lifted....It was a life saver.
I had an MRI and an EEG prior to taking it...so my brain was in working order (LOL)...I do not remember the dosage, but I stayed on it for about a year and had (I think) 3 month check ups on it.
Yes I've had an EEG, MRI, CT scan, stress test, 4 lab workups...I don't know what other tests I could possibly have at this point. You say it made you spacey and disoriented, how long did you take it?
Did you have any side effects from it and if so how long did they last? I've tried so may different meds over the years and had so many bad experiences that I'm afraid to take something now when I really need it. Then I got really scared of it because when reading up on it to find out the side effects, alot of the stuff it had listed on there as "tell your dr immediately" side effects were things I went thru as being "normal" side effects with other medications. Now I'm scared if I do take it and think some side effect I'm having is "normal" and it's really not, am I gonna die??? This has got to be the worst feeling I've ever had in my life. I've never been so scared of a little pill.
Its amazing what anxiety can do to us...It is really horrible.
Honestly, I do not remember having any side effects....However, the reason is because I was in "such a bad way" back then, that, if I did, I wouldn't have known the difference!
I know how scary it is to take new medication. Did you discuss the side-effects and warnings with the doctor? Do the pros outweigh the cons? It is a personal decision that you will have to make...I wish you the best, whatever it is that you decide!
I took it. I gained 60 pounds, 2/3 of my hair fell out, the remaining 1/3 hair was left broke off from the roots the ends. I looked like a fat plucked chicken. I looked like hell. My self-esteem suffered terribly. It took me some time to lose the 60 pounds Depakote put on me in four short months. It has taken me over a year to grow my hair back a mere five inches. Normal weight gain is about 100 pounds, but I demanded to be taken off the drug after gaining only 60 pounds otherwise I would have gained more.
It is a common side effect to give a person rapid weight gain and massive hair loss. The good news is...IF you are one of the select few who does not lose their hair or gain 60-100 pounds on the drug you will keep your hair and not gain the weight. If on other hand you are in the weight gaining group you will also lose your hair and have a great deal of difficulty taking off the chemical weight gain. It is a roll of the dice. You may or may or may not gain 100 pounds. You may or may not lose most of your hair. You can not know until you try the drug. No one can predict who will experience weight gain and hair loss. Everyone has to see for themselves which category they fall into.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.